Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 145, NWS Raleigh, NC

July 15, 2014Durham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 15, 2014, 3:53 PM EDT for Durham County, Orange County, North Carolina. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 3:53 PM EDT (19:53 UTC)
Expired
Jul 15, 2014, 4:30 PM EDT
In force
37 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:00 PM EDTTSTM WND DMGHillsborough, NCNUMEROUS TREES DOWN AROUND HILLSBOROUGH
Jul 15, 4:05 PM EDTTSTM WND DMG2 S Hillsborough, NC10 FOOT SECTION OF A WOODEN FENCE WAS KNOCKED DOWN NEAR CHURTON ST AND LAFAYETTE DR
Jul 15, 4:05 PM EDTTSTM WND DMG2 S Hillsborough, NCTREE FELL ON HOUSE NEAR CHURTON ST AND LAFAYETTE DR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS52 KRAH 151953
SVRRAH
NCC063-135-152030-
/O.NEW.KRAH.SV.W.0145.140715T1953Z-140715T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 352 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS 
  STORM WAS LOCATED NEAR HILLSBOROUGH...AND MOVING EAST AT 25 MPH. 
  HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  DURHAM...CHAPEL HILL...HILLSBOROUGH...ROUGEMONT...CARR...
  BETHESDA...CANE CREEK RESERVOIR...ENO RIVER STATE PARK...SCHLEY...
  BAHAMA...GORMAN...EFLAND...LAKE MICHIE AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3609 7881 3608 7879 3593 7880 3594 7924
      3622 7924 3623 7880
TIME...MOT...LOC 1952Z 259DEG 21KT 3605 7916 
$$

GIH
2 follow-up statements
558 
WWUS52 KRAH 152019
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT TUE JUL 15 2014

NCC063-135-152030-
/O.CON.KRAH.SV.W.0145.000000T0000Z-140715T2030Z/
DURHAM NC-ORANGE NC-
419 PM EDT TUE JUL 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR DURHAM AND EASTERN ORANGE COUNTIES...
 
AT 418 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HILLSBOROUGH...MOVING EAST AT 20
MPH. VERY HEAVY RAIN IS ALSO LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...ROUGEMONT...BETHESDA...
SCHLEY...BAHAMA...GORMAN...ENO RIVER STATE PARK...LAKE MICHIE AND
FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD. THESE HEAVY RAINS MAY REDUCE VISIBILITY ENOUGH TO 
MAKE DRIVING DANGEROUS.

&&

LAT...LON 3609 7881 3608 7879 3593 7880 3594 7915
      3622 7913 3623 7880
TIME...MOT...LOC 2018Z 262DEG 16KT 3606 7902 

$$

GIH
539 
WWUS52 KRAH 152030
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT TUE JUL 15 2014

NCC063-135-152039-
/O.EXP.KRAH.SV.W.0145.000000T0000Z-140715T2030Z/
DURHAM NC-ORANGE NC-
430 PM EDT TUE JUL 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR DURHAM AND EASTERN ORANGE
COUNTIES WILL EXPIRE AT 430 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED JUST BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER... THIS STORM WILL BE CLOSELY MONITORED FOR SIGNS OF 
RESTRENGTHENING. 

LAT...LON 3609 7881 3608 7879 3593 7880 3594 7915
      3622 7913 3623 7880
TIME...MOT...LOC 2024Z 259DEG 21KT 3606 7902 

$$
GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:40 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 15, 2:40 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT TUE JUL 15 2014

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NC
THIS AFTERNOON THROUGH TONIGHT. COOLER...DRY HIGH PRESSURE WILL
BUILD IN FOR THE END OF THE WEEK.

&&

.NEAR TERM /TONIGHT/...
AS OF 210 PM TUESDAY...

ACTIVITY IS FIRING IN ALL QUADRANTS AND WILL BE INCREASING COVERAGE
THROUGH THE AFTERNOON AS DEVELOPING CONVECTION ENCOUNTERS INCREASINGLY
SUPPORTIVE MID AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER TROF
OVER THE GREAT LAKES. STRONG INSTABILITY (MUCAPE >3K JOULES) AND THE
MOISTURE-PRIMED ATMOSPHERE IS CONDUCIVE TO FREQUENT LIGHTNING AS WELL
AS THE CHANCE OF A FEW STORMS PRODUCING SEVERE DOWNBURST WINDS.

A STRONGER SURGE IS EXPECTED AS THE COLD FRONT MERGES INTO THE LEE TROF
OVER CENTRAL NC THIS AFTERNOON AND PROGRESSES EAST THROUGH EARLY TONIGHT.
THIS SURGE WILL SUPPORT A LINE OR LINES OF STRONGER STORMS...POTENTIALLY
PRODUCING DAMAGING WIND GUSTS...IN THE TRIAD AROUND 400 PM AND MOVING
EAST TO THE TRIANGLE AROUND 800 PM. TRAINING STORMS COULD PRODUCE UP TO
2 INCHES OF RAIN WITHIN AN HOURS TIME...WHICH WOULD POTENTIALLY CAUSE
MINOR FLASH FLOODING...ESPECIALLY IN URBAN AND POORLY DRAINED AREAS.

STORMS WILL WEAKEN WITH LOSS OF INSOLATION...TAPERING OFF MORE RAPIDLY IN
THE TRIAD AS THE JUXTAPOSITIONED DYNAMICS SHIFT FOCUS FURTHER EAST. STORMS
WILL BE DIMINISHING IN THE TRIANGLE AND POINTS EAST TOWARDS MIDNIGHT.
HOWEVER...SHOWERS AND ISOLATED STORMS ARE POSSIBLE...ESPECIALLY IN THE
EAST...THROUGH MORNING.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 230 PM TUESDAY...

THE MUCH TALKED ABOUT COLD FRONT IS EXPECTED TO BE OVER EASTERN NC
TO START THE DAY ON WEDNESDAY AND IS THEN PROGGED TO STALL SOUTH OF
THE AREA AS HIGH PRESSURE SHIFTS TOWARDS THE EAST COAST. AS DRIER
AIR FILTERS IN BEHIND THE FRONT...PRECIP IS EXPECTED TO BE COMING TO
AN END ACROSS THE COASTAL PLAIN ON WEDNESDAY MORNING...WITH ALL THE
RAIN EXPECTED TO BE EAST OF THE FORECAST AREA BY 18-21Z. THEN WITH
SURFACE HIGH PRESSURE BECOMING THE DOMINATE FEATURE AND PWAT VALUES
FALLING BELOW 1.25 INCHES (EVEN BELON AN INCH ON THURSDAY)...MOSTLY
DRY CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY. THE MAIN FOCUS
FOR THESE DAYS WILL BE THE COOLER TEMPS...AS HIGHS WILL ONLY BE IN
THE LOW TO MID 80S AND OVERNIGHT LOWS WILL FALL IN THE LOWER 60S
(WITH EVEN SOME UPPER 50S POSSIBLE IN THE NORTHERN PIEDMONT).

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 230 PM TUESDAY...

THERE IS STILL QUITE A BIT OF UNCERTAINTY FOR THE LONG TERM
PERIOD...HOWEVER A RETURN TO MORE UNSETTLED WEATHER IS LIKELY. THE
MODELS ARE HINTING AT A WAVE(S) OF LOW PRESSURE DEVELOPING AND
TRACKING ALONG THE STALLED FRONT...WHICH WOULD RAISE PRECIP CHANCES
ONCE AGAIN FOR THE END OF THE PERIOD. IN ADDITION...THE UPPER TROUGH
WEST OF THE AREA WILL BECOME MORE AMPLIFIED ONCE AGAIN AS A
SHORTWAVE MOVES OUT OF THE NORTHERN ROCKIES. WHILE THE DETAILS STILL
NEED TO BE IRONED OUT OVER THE NEXT COUPLE OF DAYS...RAIN CHANCES
WILL INCREASE ONCE AGAIN BY THE WEEKEND AND INTO EARLY NEXT WEEK AS
THE UPPER TROUGH VERY SLOWLY PROGRESSES EAST. TEMPS WILL REMAIN
BELOW NORMAL...BUT WILL START TO MODERATE SOME AND GENERALLY MID TO
UPPER 80S...WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S CAN BE
EXPECTED BY EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 210 PM TUESDAY...

CONDITIONS WILL BE VFR OUTSIDE OF WIDESPREAD SHOWERS AND THUNDERSTORMS...
WHICH WILL BE ACCOMPANIED BY MVFR OR BRIEFLY IFR CONDITIONS IN HEAVY
RAIN. WHILE STORMS WILL BE SCATTERED ALL ACROSS CENTRAL NC...STRONGER
STORMS ARE EXPECTED TO DEVELOP IN A LINE OR LINES AS A COLD FRONT
PROGRESSES EAST OUT OF THE MOUNTAINS. THESE MORE ORGANIZED STORMS WILL
REACH GSO/INT BETWEEN 19-23Z...AND POINTS EAST (RDU/FAY/RWI) BETWEEN
20-03Z. THEY WILL BE ACCOMPANIED BY WIND GUSTS TO 25 KNOTS...AND A FEW
STORMS MAY PRODUCE GUSTS UP TO OR EXCEEDING 50 KNOTS.

STRONGER CONVECTION WILL WANE AS THE FRONT PASSES..WITH STORMS DIMINISHING
IN THE GSO/INT AREA BY AROUND 01Z...AND AT POINTS EAST BY 06Z. BRIEFLY
VFR CONDITIONS IN SHOWERS AND ISOLATED THUNDERSTORMS COULD PERSIST...MAINLY
IN THE EAST...THROUGH 12Z. SIMILARLY... PREVAILING WINDS OF LESS THAN 10
KNOTS WILL SHIFT TO WEST...THEN NORTHWEST AS THE FRONT MOVES THROUGH.

LONG TERM: HIGH PRESSURE WITH DRY AND VFR CONDITIONS ARE EXPECTED BY
MORNING WEDNESDAY IN THE WEST...AND BY MID DAY IN THE EAST. THESE VFR
CONDITIONS WILL CONTINUE THROUGH FRIDAY. THE CHANCES FOR MAINLY
AFTERNOON AND EVENING CONVECTION WILL INCREASE AGAIN LATE FRIDAY THROUGH
THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MLM
NEAR TERM...MLM
SHORT TERM...KRD
LONG TERM...KRD
AVIATION..MLM
Hazardous weather outlook, Jul 15, 12:20 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1220 PM EDT TUE JUL 15 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-160745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1220 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY
TONIGHT...

THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND SPREAD ACROSS
CENTRAL AND EASTERN NORTH CAROLINA THROUGH THE EVENING. A
FEW OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD OF
DAMAGING WIND GUSTS TO NEAR 60 MPH. THE MAIN THREAT OF SEVERE
WEATHER SHOULD BE FROM 200 PM TO AROUND 500 PM IN THE NORTHWEST...
AND BETWEEN 400 PM AND 900 PM IN THE CENTRAL AND EASTERN AREAS. THE
THREAT OF SEVERE STORMS WILL RAPIDLY DIMINISH EARLY TONIGHT.

SOME OF THE STORMS WILL DEVELOP IN LINES...WHICH WILL PRODUCE LOCALLY
HEAVY RAIN RANGING UP TO 2 INCHES IN A SHORT TIME SPAN. THIS COULD CAUSE
MINOR FLOODING...ESPECIALLY IN URBAN AREAS. THE MAIN AREA OF CONCERN FOR
HEAVIER RAIN WILL BE FROM THE TRIANGLE AND ROXBORO AREAS EAST TO ROCKY
MOUNT AND GOLDSBORO.

IN ADDITION... REMEMBER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM.
FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

MLM/32

In the hours before

Special weather statement, Jul 15, 2:37 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT TUE JUL 15 2014

NCZ040-041-076-077-151915-
WAKE-LEE-HARNETT-CHATHAM-
237 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE...
NORTHEASTERN LEE...NORTH CENTRAL HARNETT AND SOUTHEASTERN CHATHAM
COUNTIES UNTIL 315 PM EDT...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF SANFORD...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARY...FUQUAY-VARINA...ANGIER...APEX...HOLLY SPRINGS...BROADWAY...
SHEARON HARRIS RESERVOIR...HARRIS LAKE BOAT LAUNCH...NEW HILL AND
RAVEN ROCK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3577 7876 3554 7868 3552 7871 3552 7869
      3550 7868 3540 7905 3560 7911
TIME...MOT...LOC 1837Z 242DEG 17KT 3551 7903

GIH
Special weather statement, Jul 15, 2:43 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT TUE JUL 15 2014

NCZ008-024-025-151930-
GRANVILLE-ORANGE-DURHAM-
243 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GRANVILLE...SOUTHEASTERN ORANGE AND CENTRAL DURHAM COUNTIES UNTIL 330
PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF DURHAM...MOVING EAST AT 20 MPH.
ANOTHER INTENSE STORM WAS JUST EAST OF HILLSBOROUGH IN ORANGE COUNTY.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...OXFORD...HILLSBOROUGH...CREEDMOOR...BUTNER...
STEM...LAKE BUTNER...ENO RIVER STATE PARK AND BAHAMA.

LAT...LON 3632 7861 3611 7853 3605 7855 3604 7860
      3608 7869 3607 7875 3603 7875 3602 7874
      3603 7872 3601 7871 3594 7904 3611 7912
      3624 7880
TIME...MOT...LOC 1842Z 248DEG 17KT 3609 7889

GIH
Special weather statement, Jul 15, 3:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT TUE JUL 15 2014

NCZ041-151945-
WAKE-
307 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE COUNTY
UNTIL 345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING OVER CARY...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
MORRISVILLE...LAKE WHEELER...LAKE BENSON AND WILLIAM B UMSTEAD STATE
PARK.

LAT...LON 3565 7885 3584 7888 3594 7858 3569 7852
TIME...MOT...LOC 1906Z 252DEG 14KT 3576 7881

GIH
Special weather statement, Jul 15, 3:16 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT TUE JUL 15 2014

NCZ022-023-039-040-152000-
GUILFORD-RANDOLPH-CHATHAM-ALAMANCE-
316 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
GUILFORD...NORTHERN RANDOLPH...NORTHWESTERN CHATHAM AND SOUTHWESTERN
ALAMANCE COUNTIES UNTIL 400 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RANDLEMAN...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...BURLINGTON...ASHEBORO...RANDLEMAN...SILER CITY...ELON
COLLEGE...GIBSONVILLE...PLEASANT GARDEN...LIBERTY AND RAMSEUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3573 7947 3571 7996 3601 7992 3613 7945
TIME...MOT...LOC 1916Z 266DEG 16KT 3590 7984

GIH
Special weather statement, Jul 15, 3:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT TUE JUL 15 2014

NCZ021-022-038-039-152030-
GUILFORD-RANDOLPH-FORSYTH-DAVIDSON-
328 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...WESTERN RANDOLPH...SOUTHERN FORSYTH AND DAVIDSON COUNTIES
UNTIL 430 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF LINWOOD...OR 12 MILES SOUTHWEST
OF LEXINGTON...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...CLEMMONS...LINWOOD...LEWISVILLE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3611 7992 3551 7992 3551 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3581 8047
      3583 8049 3584 8039 3588 8042 3589 8037
      3596 8038 3599 8042 3601 8042 3606 8046
      3604 8049 3609 8051
TIME...MOT...LOC 1927Z 269DEG 31KT 3572 8045

10
Special weather statement, Jul 15, 3:36 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT TUE JUL 15 2014

NCZ008-009-026-041-152015-
VANCE-WAKE-GRANVILLE-FRANKLIN-
336 PM EDT TUE JUL 15 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN VANCE...NORTHEASTERN WAKE...SOUTHEASTERN GRANVILLE AND
FRANKLIN COUNTIES UNTIL 415 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH WINDS
OVER FAR NORTHERN WAKE AND SOUTHEAST GRANVILLE COUNTY... ALONG A
LINE EXTENDING FROM 6 MILES EAST OF CREEDMOOR TO 6 MILES WEST OF
WAKE FOREST...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...LOUISBURG...WAKE FOREST...FRANKLINTON...KITTRELL...BUNN...
ROLESVILLE...YOUNGSVILLE...CENTERVILLE AND PILOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS.

&&

LAT...LON 3624 7816 3625 7813 3621 7811 3621 7806
      3591 7820 3588 7822 3586 7874 3623 7860
      3625 7820 3625 7817
TIME...MOT...LOC 1935Z 256DEG 21KT 3612 7857 3595 7864

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:13 PM EDTSpecial Weather StatementRAHDurham47 min
Jul 14, 8:53 PM EDTSpecial Weather StatementRAHWake37 min
Jul 15, 12:57 PM EDTSpecial Weather StatementRAHJohnston63 min
Jul 15, 1:20 PM EDTSpecial Weather StatementRAHSampson40 min
Jul 15, 1:21 PM EDTSpecial Weather StatementRAHForsyth39 min
Jul 15, 1:59 PM EDTSpecial Weather StatementRAHSampson16 min
Jul 15, 2:02 PM EDTSpecial Weather StatementRAHDuplin28 min
Jul 15, 2:05 PM EDTSpecial Weather StatementRAHGreene10 min
Jul 15, 2:21 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson39 min
Jul 15, 2:37 PM EDTSpecial Weather StatementRAHHarnett38 min
Jul 15, 2:43 PM EDTSpecial Weather StatementRAHDurham, Granville47 min
Jul 15, 3:07 PM EDTSpecial Weather StatementRAHWake38 min
Jul 15, 3:16 PM EDTSpecial Weather StatementRAHGuilford44 min
Jul 15, 3:28 PM EDTSpecial Weather StatementRAHDavidson62 min
Jul 15, 3:29 PM EDTAreal Flood AdvisoryRAHEdgecombe2 hr
Jul 15, 3:36 PM EDTSpecial Weather StatementRAHFranklin39 min
Jul 15, 3:43 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance47 min
Jul 15, 4:24 PM EDTSpecial Weather StatementRAHWarren36 min
Jul 15, 4:27 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more3 hr
Jul 15, 4:28 PM EDTSpecial Weather StatementRAHFranklin47 min
Jul 15, 4:34 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Person, Wake56 min
Jul 15, 4:52 PM EDTSevere Thunderstorm WarningRAHStanly38 min
Jul 15, 4:54 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Jul 15, 4:59 PM EDTFlash Flood WarningRAHDurham3 hr
Jul 15, 5:17 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake, Warren58 min
Jul 15, 5:26 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly49 min
Jul 15, 5:45 PM EDTFlash Flood WarningRAHWake3 hr
Jul 15, 6:01 PM EDTSpecial Weather StatementRAHMoore59 min
Jul 15, 6:06 PM EDTSpecial Weather StatementRAHHalifax, Nash, Wilson54 min
Jul 15, 7:14 PM EDTSpecial Weather StatementRAHAnson, Richmond61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.